MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ARIA ENCORE TRIAL HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE ARIA ENCORE TRIAL HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48759701
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/26/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; trial handle tip of knob or trial handle broke off during surgery.2 tabs, one may have already been missing, other may have off.During surgery while inserting the trial, the surgeon softly impacted the handle and the tip of the knob, where the handle connects to the trial, broke off.One tab of the instrument may have already been missing.The other tab fell off during this surgery and was successfully retrieved.While using the second back up handle, when the handle was taken off to take an x-ray, metal fragments came off.There were no adverse consequences to the patient.Surgery was successfully completed with the second trial handle.Both instruments were previously used successfully.Rep had the set for 2 weeks and it was used 3x successfully.
 
Additional Manufacturer Narrative
No relevant manufacturing issues were found.The device was inspected and sign of usage and impaction on the handle end were observed.It's confirmed that the handle tulip fractured.Conclusion: therefore, the most likely cause of the reported event was determined to be the overload during long-term usage.
 
Event or Problem Description

Brand Name
ARIA ENCORE TRIAL HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6811844
Report Number0009617544-2017-00327
Device Sequence Number19074945
Product Code LXH
UDI-Device Identifier07613327272772
UDI-Public(01)07613327272772(11)160414(10)14E588
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48759701
Device Catalogue Number48759701
Device Lot Number14E588
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2012
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer07/26/2017
Initial Report FDA Received Date08/22/2017
Supplement Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR